Alert archive / Minnesota / Red Flag Warnings in 2012
Red Flag Warning 19, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Oct 1, 2012, 3:35 AM CDT for Big Stone County, Traverse County, Minnesota. It took effect at Oct 1, 2012, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2012, 3:35 AM CDT (08:35 UTC)
- In effect from
- Oct 1, 2012, 1:00 PM CDT
- Expired
- Oct 1, 2012, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN
The radar
The Aberdeen radar (KABR), 154 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3147 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
752 WWUS83 KABR 010835 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 335 AM CDT MON OCT 1 2012 ...FIRE WEATHER WARNING FOR BIG STONE AND TRAVERSE COUNTIES TODAY. FIRE WEATHER WATCH FOR MUCH OF EASTERN SOUTH DAKOTA AND WESTERN MINNESOTA TUESDAY... .STRONG NORTH WINDS FROM 15 TO 25 MPH WILL DEVELOP LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS IN WESTERN MINNESOTA. STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES...CREATING ENHANCED PROBABILITIES OF VERY HIGH TO EXTREME FIRE DANGER. GUSTY WINDS SHIFT AROUND TO SOUTHWEST FOR TUESDAY...WITH MUCH WARMER AIR PUSHING INTO THE FORECAST AREA. MUCH COLDER AIR FOLLOWS A FRONT FOR WEDNESDAY. MNZ039-046-011700- /O.UPG.KABR.FW.A.0013.121001T1800Z-121002T0000Z/ /O.NEW.KABR.FW.W.0019.121001T1800Z-121002T0000Z/ /O.NEW.KABR.FW.A.0014.121002T1800Z-121003T0000Z/ TRAVERSE-BIG STONE- 335 AM CDT MON OCT 1 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039 AND 046... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039 AND 046... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. * WINDS...TODAY...NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 30 MPH...TUESDAY...SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY QUICKLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ SDZ269>273-011700- /O.NEW.KABR.FW.A.0014.121002T1800Z-121003T0000Z/ UPPER MISSOURI COTEAU-MISSOURI COTEAU-UPPER JAMES RIVER- PRAIRIE COTEAU-RED RIVER VALLEY- 335 AM CDT MON OCT 1 2012 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 269...270...271...272 AND 273... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 269... 270...271...272 AND 273. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY QUICKLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ CONNELLY
3 follow-up statements
820 WWUS83 KABR 010844 CCA RFWABR URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ABERDEEN SD 340 AM CDT MON OCT 1 2012 ...RED FLAG WARNING FOR BIG STONE AND TRAVERSE COUNTIES TODAY. FIRE WEATHER WATCH FOR MUCH OF EASTERN SOUTH DAKOTA AND WESTERN MINNESOTA TUESDAY... .STRONG NORTH WINDS FROM 15 TO 25 MPH WILL DEVELOP LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS IN WESTERN MINNESOTA. STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES...CREATING ENHANCED PROBABILITIES OF VERY HIGH TO EXTREME FIRE DANGER. GUSTY WINDS SHIFT AROUND TO SOUTHWEST FOR TUESDAY...WITH MUCH WARMER AIR PUSHING INTO THE FORECAST AREA. MUCH COLDER AIR FOLLOWS A FRONT FOR WEDNESDAY. MNZ039-046-011715- /O.UPG.KABR.FW.A.0013.121001T1800Z-121002T0000Z/ /O.COR.KABR.FW.W.0019.121001T1800Z-121002T0000Z/ /O.COR.KABR.FW.A.0014.121002T1800Z-121003T0000Z/ TRAVERSE-BIG STONE- 340 AM CDT MON OCT 1 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039 AND 046... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039 AND 046... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. * WINDS...TODAY...NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 30 MPH...TUESDAY...SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY QUICKLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ SDZ269>273-011715- /O.NEW.KABR.FW.A.0014.121002T1800Z-121003T0000Z/ UPPER MISSOURI COTEAU-MISSOURI COTEAU-UPPER JAMES RIVER- PRAIRIE COTEAU-RED RIVER VALLEY- 340 AM CDT MON OCT 1 2012 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 269...270...271...272 AND 273... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 269... 270...271...272 AND 273. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY QUICKLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ CONNELLY
284 WWUS83 KABR 011523 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1023 AM CDT MON OCT 1 2012 ...CRITICAL FIRE CONDITIONS EXPECTED OVER PARTS OF THE AREA BOTH TODAY AND TUESDAY... .BREEZY NORTH WINDS FROM 15 TO 25 MPH WILL DEVELOP LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS IN WESTERN MINNESOTA. GUSTY WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES...CREATING EXTREME FIRE DANGER. SOUTHERLY WINDS AND VERY LOW RELATIVE HUMIDITY WILL DEVELOP ACROSS THE AREA AGAIN ON TUESDAY. MNZ039-046-020330- /O.CON.KABR.FW.W.0019.121001T1800Z-121002T0000Z/ /O.CON.KABR.FW.A.0014.121002T1800Z-121003T0000Z/ TRAVERSE-BIG STONE- 1023 AM CDT MON OCT 1 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039 AND 046... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039 AND 046... * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. * WINDS...TODAY...NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 30 MPH...TUESDAY...SOUTH WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...20 TO 25 PERCENT TODAY AND 15 TO 20 PERCENT ON TUESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY QUICKLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ SDZ269>273-020330- /O.CON.KABR.FW.A.0014.121002T1800Z-121003T0000Z/ UPPER MISSOURI COTEAU-MISSOURI COTEAU-UPPER JAMES RIVER- PRAIRIE COTEAU-RED RIVER VALLEY- 1023 AM CDT MON OCT 1 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 269...270...271...272 AND 273... * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 269... 270...271...272 AND 273. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...15 TO 20 PERCENT TUESDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY QUICKLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TDK
846 WWUS83 KABR 020005 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 705 PM CDT MON OCT 1 2012 ...CRITICAL FIRE CONDITIONS EXPECTED OVER PARTS OF THE AREA TUESDAY... .SOUTHERLY WINDS AHEAD OF A DEVELOPING LOW PRESSURE CENTER WILL INCREASE TO 15 TO 25 MPH...WITH HIGHER GUSTS...DURING THE LATE MORNING TUESDAY AND CONTINUE THROUGH THE AFTERNOON. THE WINDS WILL ALSO BRING WARMER TEMPERATURES TO THE AREA. THE COMBINATION OF GUSTY WINDS...WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL RESULT IN EXTREME FIRE DANGER CONDITIONS FROM LATE TUESDAY MORNING THROUGH TUESDAY AFTERNOON. MNZ039-046-020815- /O.EXP.KABR.FW.W.0019.000000T0000Z-121002T0000Z/ /O.UPG.KABR.FW.A.0014.121002T1800Z-121003T0000Z/ /O.NEW.KABR.FW.W.0020.121002T1600Z-121003T0000Z/ TRAVERSE-BIG STONE- 705 PM CDT MON OCT 1 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039 AND 046... ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039 AND 046... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY QUICKLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SDZ271>273-020815- /O.UPG.KABR.FW.A.0014.121002T1800Z-121003T0000Z/ /O.NEW.KABR.FW.W.0020.121002T1600Z-121003T0000Z/ UPPER JAMES RIVER-PRAIRIE COTEAU-RED RIVER VALLEY- 705 PM CDT MON OCT 1 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 271... 272 AND 273... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 271... 272 AND 273. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY QUICKLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SDZ269-270-020815- /O.CON.KABR.FW.A.0014.121002T1800Z-121003T0000Z/ UPPER MISSOURI COTEAU-MISSOURI COTEAU- 705 PM CDT MON OCT 1 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 269 AND 270... * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 269 AND 270. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY QUICKLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HINTZ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Oct 1, 12:27 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Oct 1, 12:27 AM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1227 AM CDT MON OCT 1 2012
.UPDATE...
06Z AVIATION DISCUSSION UPDATED BELOW...
&&
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
THE MAIN FORECAST CONCERNS IN THE SHORT RANGE CENTER AROUND FIRE
DANGER AND TEMPERATURES. HOWEVER FIRST THINGS FIRST. FOR TNT A
FRONTAL BOUNDARY WILL CONTINUE TO EDGE SOUTHEAST OVER THE REGION
WITH DECENT PRESSURE RISES COMING INTO THE PICTURE LATER THIS
EVENING. MEANWHILE SOME WEAK SFC BASED CAPE HAS DEVELOPED IN THE
FRONTAL AXIS AND IS SUPPORTING ISOLATED SHOWERS/TSTORMS THIS
AFTERNOON. SUSPECT THESE ISOLATED SHOWERS WILL HOLD TOGETHER INTO
THE EVENING AS TROP UNDULATION PASSES OVER THE REGION...WITH MOST
ACTIVITY GONE POST 6Z. THEN FOR MONDAY IT SHOULD BE BREEZY WITH
NORTHERLY WINDS OF 15 TO 30 MPH. THE COMBINATION OF GUSTY WINDS
AND LOW AFTN RH PUTS THE ENTIRE CWA IN BORDERLINE RED FLAG
CONDITIONS FOR MONDAY. TUESDAY MIGHT ACTUALLY BE A MORE CRITICAL
DAY WITH WARMER TEMPS AND AFTERNOON RH DOWN TO 15 TO 20 PERCENT
CWA WIDE. FOR NOW NO HEADLINES BUT MID SHIFT WILL HAVE TO REVISIT.
AFTER TNT PCPN CHANCES WANE UNTIL PERHAPS LATE TUESDAY NIGHT AS
NEXT SYSTEM COMES INTO THE REGION. GFS/ECMWF HAVE A REAL NICE SFC
WAVE DEVELOPING OVER THE WESTERN HIGH PLAINS AND TRACKING ACROSS
SOUTHERN SOUTH DAKOTA LATE TUESDAY NIGHT AND WEDNESDAY. THIS COULD
GIVE THE NORTHERN PARTS OF SOUTH DAKOTA THE FIRST DRINK ITS HAD IN
A LONG TIME. AS FOR TEMPERATURES...THEY FALL OFF SOME ON MONDAY
BEFORE REBOUNDING AGAIN ON TUESDAY. HOWEVER TUESDAY NOW DOESNT
LOOK QUITE AS WARM AS IN PREVIOUS FORECASTS.
.LONG TERM...WEDNESDAY THROUGH SUNDAY
BIG PATTERN CHANGE UPCOMING FOR THE EXTENDED PERIOD. WILL BE
WATCHING AN AREA OF LOW PRESSURE MOVING EAST ACROSS THE REGION ON
WEDNESDAY WITH COLD AIR SURGING SOUTHWARD BEHIND THE LOW. MODELS
CONTINUE TO SHOW A BAND OF MODERATE PRECIP WITH THIS
SYSTEM...MAINLY ACROSS NORTHERN PORTIONS OF THE CWA. 12Z EC HAS
TRENDED A BIT FURTHER SOUTH AND IS MORE IN LINE WITH THE 12Z GFS
NOW. THIS ACTUALLY PUTS MORE PRECIP IN THE CWA. 850 MB TEMPS DROP
BELOW ZERO WEDNESDAY NIGHT AND THERMAL PROFILES SUPPORT
POSSIBILITY OF A RAIN/SNOW MIX ACROSS THE NORTHWESTERN CWA SO HAVE
INSERTED THIS INTO THE GRIDS. TEMPERATURES WILL STAY RATHER COOL
DURING THE EXTENDED PERIOD. STARTING ON THURSDAY...HIGHS WILL ONLY
BE IN THE 40S AND 50S HEADING INTO THE WEEKEND.
&&
.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
WEAK UPPER LEVEL DISTURBANCES WILL SLIDE OVER THE REGION...BRINGING
VCSH CONDITIONS FOR THE KMBG/KPIR AND KABR TERMINALS THROUGH 08-10Z
AND THE KATY TERMINAL THROUGH 11Z. OTW VFR CONDITIONS WILL PREVAIL
FOR ALL THE TERMINAL LOCATIONS THROUGH THE VALID PERIOD.
&&
.FIRE WEATHER...
LOOKING AT BIG STONE AND TRAVERSE COUNTIES IN
MINNESOTA...NORTHWEST WINDS ARE EXPECTED IN THE 15 TO 25 MPH RANGE
DURING THE DAY MONDAY...WITH RELATIVE HUMIDITIES FALLING INTO THE
MID 20 PERCENT RANGE. HAD A REQUEST FROM THE MN FIRE MANAGEMENT
SPECIALIST TO COLLABORATE WITH SURROUNDING OFFICES AND CONSIDER
ADDING BIG STONE/TRAVERSE COUNTIES TO FIRE WEATHER WATCH FOR
MONDAY DUE TO POSSIBLE EXTREME FIRE DANGER CONDITIONS FOR MONDAY.
HAVE GONE AHEAD AND DONE SO AND ISSUED FIRE WEATHER WATCH FOR BIG
STONE/TRAVERSE COUNTIES IN MN FOR MONDAY AFTERNOON.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
BIG STONE-TRAVERSE.
&&
UPDATE...MOHR
SHORT TERM...TDK
LONG TERM...TMT
AVIATION...TVT
WEATHER.GOV/ABERDEENHazardous weather outlook, Sep 30, 3:52 AM CDT, 23 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 352 AM CDT SUN SEP 30 2012 MNZ039-046-SDZ007-008-011-019>023-010900- TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- 352 AM CDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003>006-009-010-015>018-033>037-045-048-051-010900- CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 352 AM CDT SUN SEP 30 2012 /252 AM MDT SUN SEP 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT VERY DRY AND BREEZY CONDITIONS TODAY WILL RESULT IN RANGELAND FIRE DANGER REACHING THE VERY HIGH TO EXTREME CATEGORY TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:41 PM CDT | Fire Weather Watch | ABR | Big Stone, Traverse | 8 hr |
| Oct 1, 3:35 AM CDT | Fire Weather Watch | ABR | Big Stone, Traverse | 23 hr |
Nearby
Red Flag Warnings in Minnesota, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.